Alert archive / North Dakota / Wind Chill Advisories in 2019
Wind Chill Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 10, 2019, 1:47 PM MST for 21 counties in North Dakota. It took effect at Feb 10, 2019, 7:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2019, 1:47 PM MST (20:47 UTC)
- In effect from
- Feb 10, 2019, 7:00 PM MST
- Expired
- Feb 11, 2019, 5:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 126 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS43 KBIS 102047 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 247 PM CST Sun Feb 10 2019 NDZ001>005-009>013-017>019-021>023-031>033-040-041-043-044-110500- /O.NEW.KBIS.WC.Y.0013.190211T0200Z-190211T1200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 247 PM CST Sun Feb 10 2019 /147 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY... * WHAT...Very cold wind chills as low as 30 below zero expected. * WHERE...Portions of western and north central North Dakota. * WHEN...From 8 PM CST /7 PM MST/ this evening to 6 AM CST /5 AM MST/ Monday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ waa
5 follow-up statements
345 WWUS43 KBIS 110031 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 631 PM CST Sun Feb 10 2019 NDZ001>005-009>013-017>019-021>023-031>033-040-041-043-044-110845- /O.CON.KBIS.WC.Y.0013.190211T0200Z-190211T1200Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 631 PM CST Sun Feb 10 2019 /531 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... * WHAT...Dangerous wind chills expected as low as 30 below zero. * WHERE...Western and north central North Dakota. * WHEN...Until 6 AM CST /5 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerous wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ PA
544 WWUS43 KBIS 110345 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 945 PM CST Sun Feb 10 2019 NDZ003>005-011>013-019-021>023-111145- /O.NEW.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-McLean- Sheridan-Wells- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, and Fessenden 945 PM CST Sun Feb 10 2019 /845 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO MIDNIGHT CST /11 PM MST/ MONDAY NIGHT... * WHAT...Snow expected. Very cold wind chills ongoing. Total snow accumulations of 3 to 5 inches expected. Wind chills as low as 35 below. * WHERE...Central North Dakota for locations along and north of Highway 200. * WHEN...Dangerous wind chills tonight and early Monday morning. Accumulating snow Monday morning through Monday evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ020-034>036-111145- /O.NEW.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ Oliver-Morton-Burleigh-Kidder- Including the cities of Center, Mandan, Bismarck, Steele, and Tappen 945 PM CST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Oliver, Morton, Burleigh and Kidder counties. * WHEN...From 6 AM Monday to midnight CST Monday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-111145- /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 945 PM CST Sun Feb 10 2019 /845 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... * WHAT...Dangerous wind chills as low as 35 below zero. * WHERE...Western North Dakota. * WHEN...Until 6 AM CST /5 AM MST/ Monday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ PA
592 WWUS43 KBIS 110637 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1237 AM CST Mon Feb 11 2019 NDZ003>005-011>013-019-021>023-111445- /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ /O.CON.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-McLean- Sheridan-Wells- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, and Fessenden 1237 AM CST Mon Feb 11 2019 /1137 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Very cold wind chills ongoing. Total snow accumulations of 3 to 5 inches expected. Wind chills as low as 35 below. * WHERE...Central North Dakota for locations along and north of Highway 200. * WHEN...Dangerous wind chills early this morning. Accumulating snow this morning through this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ020-034>036-111445- /O.CON.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ Oliver-Morton-Burleigh-Kidder- Including the cities of Center, Mandan, Bismarck, Steele, and Tappen 1237 AM CST Mon Feb 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Oliver, Morton, Burleigh and Kidder counties. * WHEN...From 6 AM this morning to midnight CST Monday night. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-111200- /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 1237 AM CST Mon Feb 11 2019 /1137 PM MST Sun Feb 10 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... * WHAT...Dangerous wind chills as low as 35 below zero. * WHERE...Western North Dakota. * WHEN...Until 6 AM CST /5 AM MST/ early this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ JV
094 WWUS43 KBIS 111001 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 401 AM CST Mon Feb 11 2019 NDZ025-037-111815- /O.EXB.KBIS.WW.Y.0010.190211T1500Z-190212T1200Z/ Foster-Stutsman- Including the cities of Carrington and Jamestown 401 AM CST Mon Feb 11 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 4 inches expected. * WHERE...Foster and Stutsman counties. * WHEN...From 9 AM this morning to 6 AM CST Tuesday. * ADDITIONAL DETAILS...Plan on slippery road conditions with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ003>005-011>013-019-021>023-111815- /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ /O.CON.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-McLean- Sheridan-Wells- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, and Fessenden 401 AM CST Mon Feb 11 2019 /301 AM MST Mon Feb 11 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...Snow expected. Very cold wind chills ongoing. Total snow accumulations of 3 to 5 inches expected. Wind chills as low as 35 below. * WHERE...Central North Dakota for locations along and north of Highway 200. * WHEN...Dangerous wind chills early this morning. Accumulating snow this morning through this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ020-034>036-111815- /O.CON.KBIS.WW.Y.0010.190211T1200Z-190212T0600Z/ Oliver-Morton-Burleigh-Kidder- Including the cities of Center, Mandan, Bismarck, Steele, and Tappen 401 AM CST Mon Feb 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 4 inches expected. * WHERE...Oliver, Morton, Burleigh and Kidder counties. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-111200- /O.CON.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 401 AM CST Mon Feb 11 2019 /301 AM MST Mon Feb 11 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ EARLY THIS MORNING... * WHAT...Dangerous wind chills as low as 35 below zero. * WHERE...Western North Dakota. * WHEN...Until 6 AM CST /5 AM MST/ early this morning. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ JV
469 WWUS43 KBIS 111206 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 606 AM CST Mon Feb 11 2019 NDZ003>005-011>013-019-021>023-112015- /O.EXP.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ /O.CON.KBIS.WW.Y.0010.000000T0000Z-190212T0600Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-McLean- Sheridan-Wells- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Beulah, Hazen, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, and Fessenden 606 AM CST Mon Feb 11 2019 /506 AM MST Mon Feb 11 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL ADVISORY HAS EXPIRED... * WHAT...Snow ongoing. Total snow accumulations of 3 to 5 inches expected. * WHERE...Central North Dakota for locations along and north of Highway 200. * WHEN...Until midnight CST /11 PM MST/ tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-111315- /O.EXP.KBIS.WC.Y.0013.000000T0000Z-190211T1200Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 606 AM CST Mon Feb 11 2019 /506 AM MST Mon Feb 11 2019/ ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures have risen and wind chill values are or soon will be above advisory criteria. $$ NDZ020-034>036-112015- /O.CON.KBIS.WW.Y.0010.000000T0000Z-190212T0600Z/ Oliver-Morton-Burleigh-Kidder- Including the cities of Center, Mandan, Bismarck, Steele, and Tappen 606 AM CST Mon Feb 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow ongoing. Total snow accumulations of 3 to 4 inches expected. * WHERE...Kidder, Burleigh, Morton and Oliver counties. * WHEN...Until midnight CST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions, with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ025-037-112015- /O.CON.KBIS.WW.Y.0010.190211T1500Z-190212T1200Z/ Foster-Stutsman- Including the cities of Carrington and Jamestown 606 AM CST Mon Feb 11 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 4 inches expected. * WHERE...Stutsman and Foster counties. * WHEN...From 9 AM this morning to 6 AM CST Tuesday. * ADDITIONAL DETAILS...Plan on slippery road conditions with falling and drifting snow. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:31 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 10, 12:31 PM MST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 131 PM CST Sun Feb 10 2019 .UPDATE... Issued at 121 PM CST Sun Feb 10 2019 Let the wind chill advisory expire at noon. May issue another over portions of the west and north tonight will decide this afternoon. UPDATE Issued at 927 AM CST Sun Feb 10 2019 Tweaked the POPs and snow amounts across the central based on latest observed precipitation and radar trends. This added about an inch to the snow south central for today, now expected about 2.5 inches south central. Also increased pops northwest a bit. Wind chill advisory will expire at noon, then will evaluate the further needed for an advisory for wind chill tonight, which may be needed north. Also looking at snow amounts late tonight and Monday, which may be up to 3 inches. UPDATE Issued at 624 AM CST Sun Feb 10 2019 Light snow continues to spread east across southern and central North Dakota this morning. For the early morning update only made some minor tweaks to pops today, bringing some higher pops slightly farther north than previously forecast. Overall, very few changes. Updated latest sensible weather elements and blended to late morning values. Updated text products will be sent shortly. && .SHORT TERM...(Today and tonight) Issued at 209 AM CST Sun Feb 10 2019 The main forecast problem in the short term period will be snow chances and accumulations early this morning through today, and beginning again late tonight. Currently, an upper trough is situated over the western U.S. with a closed upper low dropping south along the srn Oregon, nrn California coast. Upper ridging is situated over the Northern Plains, but shortwave energy moving through the western trough is encroaching upon the forecast area, with light snow developing over southern North Dakota. At the surface, Arctic high pressure is situated over southern Saskatchewan and Manitoba, nosing into the northern tier counties of North Dakota. Temperatures early this morning vary widely from around 20 below zero across the far north, to around 5 below zero in the far southwest. Temperatures in the north may remain nearly steady for a couple more hours, but will rise with increasing clouds from the southwest. The main forecast issue today will be snow amounts. Models are in some disagreement in how far they spread snow across the north today, but snow amounts will be minimal here. Global and mesoscale models are in good agreement however across the south where they depict 1-2 inches along and south of Interstate 94 as broad warm advection tracks southwest to northeast across the forecast area. As you go north of the Interstate, forcing from the mid level trough becomes weaker, lapse rates are weaker and the atmosphere dries out as you get closer to the Arctic High. Across the south, the highest amounts look to be situated along the far southern tier counties, where amounts will be closer to 2 inches, and there may be a few spots that see over 2 inches. Snow amounts taper quickly from 1 inch a half inch as you go north of the interstate, with mainly trace amounts to a half inch along and north of Highway 200. Snow will taper from west to east this afternoon, then mainly dry this evening. The next system begins to bring snow into the far west late tonight, after midnight. The wind chill advisory continues through noon today. We drop below advisory criteria this afternoon and early evening. Then the north drop down into advisory criteria late this evening through mid morning Monday. Will pass this info along to the day shift and will not issue any wind chill headlines at this time. .LONG TERM...(Monday through Saturday) Issued at 209 AM CST Sun Feb 10 2019 The main forecast issue in the long term period will be snow amounts Monday. The aforementioned western U.S. trough, along with another trough dropping down the western Canadian coastline, will traverse the Rockies and move into the plains. One tracks along the International border, while the stronger southern stream trough tracks across the southern and central U.S. Plains. Overall, the track of the southern stream system continues to drop farther south. Forcing with the northern stream system is still significant enough, when combined with moisture convergence along an inverted trough to produce a widespread area of light to moderate snow accumulations, generally in the 2-4 inch range. With the trend in snow amounts continuing to get smaller, will not issue an advisory at this time. Will continue the messaging on social media with risk of snow potential graphics, hopefully highlighting the high potential for light accumulations and lower potential for moderate accumulations. With the more southern track of the southern wave, the wind potential has also diminished on Monday and Tuesday. Still carrying some areas of patchy blowing snow, but less than previous forecast runs. Once this system exits the area by Monday evening, we potentially move into a little more of a quiet weather pattern. We will have to monitor the next strong shortwave that tracks across the Rockies on Thursday, but at this time it appears to be holding on a more southerly track, with significant moisture tracking south of the forecast area. One reason for this is yet another reinforcing shot of cold air from the north. Not as cold as our most recent chunk of Arctic air, but cold enough to keep us well below normal temperature wise, with highs mainly in the single digits above zero and lows generally in the 5 to 15 below zero range through the upcoming week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 121 PM CST Sun Feb 10 2019 Snow has ended west and south central. VFR Conditions all locations except KJMS where snow will maintain MVFR to IFR conditions this afternoon, then improving to VFR after 23Z. A second round of snow will spread across the region late tonight and Monday. Expect conditions deteriorating to widespread IFR Monday by late Monday Morning. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...TWH LONG TERM...TWH AVIATION...WAA
Hazardous weather outlook, Feb 10, 11:05 AM MST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1205 PM CST Sun Feb 10 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1205 PM CST Sun Feb 10 2019 /1105 AM MST Sun Feb 10 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Wind chills will again fall to 30 below over portions of northern and western North Dakota tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Accumulating snowfall with patchy blowing snow is likely from early Monday morning through late Monday night across western and central North Dakota. At this time, the greatest accumulations and lowest visibilities are expected across central North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
In the hours before
Local storm report, Feb 10, 12:21 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
121 PM CST SUN FEB 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 3 SSE BISMARCK 46.77N 100.76W
02/10/2019 M1.4 INCH BURLEIGH ND OFFICIAL NWS OBS
&&
MHNearby
Wind Chill Advisories in North Dakota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.